Table of Contents Author Guidelines Submit a Manuscript
Applied Bionics and Biomechanics
Volume 11, Issue 1-2, Pages 81-90
http://dx.doi.org/10.3233/ABB-140090

Exact Solution for Peristaltic Flow of Jeffrey Fluid Model in a Three Dimensional Rectangular Duct having Slip at the Walls

Arshad Riaz,1,2 S. Nadeem,3 R. Ellahi,1 and A. Zeeshan1

1Department of Mathematics and Statistics, FBAS, IIU, Islamabad, Pakistan
2Department of Mathematics, University of Sargodha, Lahore, Pakistan
3Department of Mathematics, Quaid-i-Azam University, Islamabad, Pakistan

Copyright © 2014 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In the present article, we tried to develop the exact solutions for the peristaltic flow of Jeffrey fluid model in a cross section of three dimensional rectangular channel having slip at the peristaltic boundaries. Equation of motion and boundary conditions are made dimensionless by introducing some suitable nondimensional parameters. The flow is considered under the approximations of low Reynolds number and long wavelength. Exact solution of the obtained linear boundary value problem is evaluated. However, the expression for pressure rise is calculated numerically with the help of numerical integration. All pertinent parameters are discussed through graphs of pressure rise, pressure gradient, velocity and stream functions. It is found that presence of slip at the walls reduces the flow velocity but increases the peristaltic pumping characteristics.